Paracetamol is being intensely investigated after a woman accidentally overdosed and killed herself while attempting to self-medicate.
The woman explained that she was consuming large amounts of Panadol during the week before she died.
Panadol is an anti-depressant that is often used to assist with psychological or emotional stresses. The medication the woman used to kill herself was actually prescribed to her daughter.
Experts explain it to be likely that her death was due to the buildup of toxins due to consistent medicating, rather than taking too much at one time.
The woman was suffering from extreme stress after learning about the pregnancy of one daughter and the knowledge of possible sexual advances from another daugther’s grandfather.
This accidental death has triggered multiple investigations about the use of over-the-counter drugs used for extensive periods of time. Additionally, self-medicating using another individual’s prescription is not recommended.
Failing to seek professional help for mental illnesses may lead to risky behavior, including self-medicating or violence.
Many children are becoming dangerously ill from accidentally overdosing on painkilling medicines containing paracetamol.
While most overdose cases involve paracetamol, many include other antidepressants or anti-inflammatory drugs like ibuprofen.
Experts claim paracetamol is not harmful when taken in small doses, but carries fatal risks as dosage levels increase.